The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Medication and Supplies (https://www.diabetesforum.com/diabetes-medication-supplies/)
-   -   Burning and itching at insulin injection sites. (https://www.diabetesforum.com/diabetes-medication-supplies/2168-burning-itching-insulin-injection-sites.html)

onaughmae 03-21-2010 15:39

Burning and itching at insulin injection sites.
 
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam

diabetes86 03-21-2010 16:07

Quote:

Originally Posted by onaughmae (Post 9577)
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam

Do you rotate your injection sites?

I was told this (burning) can happen with Lantis. (I just started Lantis from Humalin N) and I am getting the burning too.
I have been on insulin for 10 years than last month I started with the bruising problem... I switched to a smaller and shorter needle, that helped.

breezeonby 03-21-2010 19:21

Quote:

Originally Posted by onaughmae (Post 9577)
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :P Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam

Pam: I occasionally get burning when injecting Lantus. I have read that Lantus is acidic. It is not recommended to pre-fill syringes for this reason. I also get itching and bruising as well. My stomach has little bruises on it. I found that holding the syringe at a 90 degree angle rather than straight in helps with the burning and bruising. Some people bruise easier than others and I am not sure why. Hopefully when you get your pump going you can stop some bruising since you won't be injecting the same way or as often.

Richard157 03-21-2010 20:46

I have not used Lantus, but I have read that pushing the plunger very slowly so the insulin enters your body gradually can help. If you have already tried that, then pinch up som skin between your fingers and inject into that flesh, Be careful not to inject at an angle so the heedle does not puncture your fingers.

jackie 05-16-2010 06:24

I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.

maureen williams 11-18-2010 12:41

Bruising, stinging from injections
 
Quote:

Originally Posted by jackie (Post 12123)
I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.

No-one has replied to this thread using LEVEMIR. Well, I inject Levemir, and I have had problem at the injection sites since starting in March 2010. Diabetes UK recommended injecting at an angle, and I have also found that the 8mm does less 'damage' than the 6mm, ironically enough!

Maureen Williams:

jeremiahtren 11-18-2010 17:21

I had the same issue when I used to inject.I really dont have a answer to why


All times are GMT +1. The time now is 18:09.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.